Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 24, 2017, 3:40 AM CST for 13 counties in Texas. It took effect at Jan 24, 2017, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2017, 3:40 AM CST (09:40 UTC)
- In effect from
- Jan 24, 2017, 1:00 PM CST
- Expired
- Jan 24, 2017, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3498 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS84 KSJT 240940 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 340 AM CST TUE JAN 24 2017 TXZ049-054-064>066-071-072-098-099-113-114-127-128-241745- /O.NEW.KSJT.FW.W.0001.170124T1900Z-170125T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 340 AM CST TUE JAN 24 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 16 TO 20 PERCENT AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. * WIND...SOUTHWEST 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...16 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
000 WWUS84 KSJT 241729 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1129 AM CST TUE JAN 24 2017 TXZ049-054-064>066-071-072-098-099-113-114-127-128-250000- /O.CON.KSJT.FW.W.0001.170124T1900Z-170125T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 1129 AM CST TUE JAN 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 16 TO 20 PERCENT AND A HIGH FIRE DANGER... * WIND...SOUTHWEST 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...16 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 23, 11:03 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Jan 23, 11:03 PM CST, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1103 PM CST Mon Jan 23 2017 .AVIATION... /06Z TAFS/ VFR conditions will prevail at all sites through the next 24 hours. Light and variable winds overnight will increase to 12 to 16 knots, with higher gusts, by late morning Tuesday. Winds will subside early Tuesday evening. && .PREV DISCUSSION... /issued 506 PM CST Mon Jan 23 2017/ AVIATION... /00Z TAFS/ VFR conditions will prevail at all sites through the next 24 hours. Light and variable winds overnight will become west at 10 to 15 knots, with higher gusts, by late morning Tuesday. PREV DISCUSSION... /issued 337 PM CST Mon Jan 23 2017/ SHORT TERM... (Tonight through Monday) We have warm and breezy conditions across west central Texas this afternoon, with sunny skies, southwest winds and temperatures in the 70s. With south-southwest winds tonight, temperatures will be warmer than last night, with lows expected to be in the mid to upper 40s. On Tuesday, an upper low will move from Wyoming into Nebraska, with a broad upper trough extending back into the southwestern states. Southwest winds will veer to the west as a surface trough moves east across our area. Near critical fire weather conditions are expected during the afternoon across the area along and north of a Sterling City to Baird line, where gusty west winds will be combined with dry air and temperatures 10-15 degrees above normal. Considered a Fire Weather Watch, but with current expectations and minimum relative humidity values above 20 percent, decided to hold off. If forecast temperatures are increased or forecast dewpoints are decreased given the expected wind speeds, a Red Flag Warning may be needed. Winds should stay below thresholds for a Wind Advisory across the aforementioned area, but this too will bear monitoring. LONG TERM... (Tuesday through next Monday) A relatively dry and cool weather pattern should continue through the upcoming weekend. A dry surface cold front will move across the area Tuesday night, shifting the winds the northwest. An upper level trough will sweep across the region on Wednesday, but no precipitation is expected because of the lack of low level moisture. Then, a large ridge of high pressure builds across the western U.S. and western Canada, reinforcing a chilly surface high across the area through Saturday. During this period, afternoon high temperatures should stay mostly in the mid to upper 50s with morning lows in the lower 30s. Another upper level trough, approaching from the Intermountain West, arrives into West Central Texas Friday night into Saturday. ECMWF shows light precipitation developing, while the GFS remains dry. For now will go ahead an insert 10 Pop Friday night through Saturday. As the large upper ridge of high pressure break's down by next Monday, afternoon high temperatures should climb into the mid 60s. 26 && .PRELIMINARY POINT TEMPS/POPS... Abilene 48 73 38 54 / 0 5 5 0 San Angelo 48 74 39 59 / 0 0 0 0 Junction 49 77 40 62 / 0 0 5 5 Brownwood 48 74 39 57 / 0 5 5 5 Sweetwater 49 71 36 53 / 0 0 0 0 Ozona 46 74 38 58 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && Daniels
Hazardous weather outlook, Jan 23, 2:52 PM CST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 252 PM CST MON JAN 23 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 252 PM CST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AFTERNOON ACROSS THE NORTHERN THIRD OF WEST CENTRAL TEXAS... WHEN WARM TEMPERATURES WILL BE COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND GUSTY WEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.